MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE
Model Number T3905
Medical Device Problem Codes Melted (1385); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that when using the sonosurg curved scissors for the first time, the tip of the pad burned and melted after several outputs.No internal shedding occurred.The therapeutic procedure was completed while using a replacement device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
To date, the device has not been returned to olympus for evaluation.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Correction to d4 and g2 (inadvertently selected healthcare professional).The device was returned to olympus for evaluation and the customer¿s allegation was confirmed.The gripping surface was worn out and peeling off.The surface of the grasping section was worn out.The surface of the grasping section was partially peeled off.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the wear and peeling of the grasping surface occurred because the grasping part was closed and ultrasonic output was repeatedly performed without grasping between the grasping part and the probe tip or in a state where it was not possible to confirm whether the grasping tissue could be separated.The grasping section might have been closed without grasping anything in between the grasping section and the distal end of the probe when the ultrasonic output was repeatedly activated, or it was not possible to confirm whether the tissue was completely resected when the ultrasonic output was repeatedly activated.These reasons might have been contributed to the worn out and peeling of the grasping surface.The event can be detected/prevented by following the instructions for use which state: "do not activate output when closing the instrument and nothing is grasped between the grasping section and the probe, or when it is not possible to confirm that the tissue being grasped has been completely resected.Otherwise, abnormal heat generated by friction between the grasping section and the probe may damage the grasping section or cause it to detach or premature wear in the grasping surface.Do not close the gripping part and output it without grasping anything between the gripping part and the probe tip, or when it is not possible to confirm whether the grasping tissue has been separated.Abnormal heat generation due to friction between the gripping part and the probe tip may lead to breakage, deformation, falling off, and severe wear of the grasping surface.Do not drop the instrument.If excessive force is applied to the grasping section or the probe tip, the handle could be damaged, and the probe cannot be opened or closed.If the handle gets damaged, do not use it.Even if it can be inserted into the trocar sheath, it could be stuck in the sheath when withdrawing.If excessive force is applied to the gripping part and the tip of the probe due to a fall, the handle may be damaged.Doing so may prevent the gripping part from opening and closing.Even if it can be inserted into the trocker mantle tube, it cannot be pulled out.Do not use a dropped handle.Do not drop the instrument or apply strong force to it.Even if the instrument appears undamaged, its durability may have been impaired.If the instrument is dropped or subjected to strong force, do not use it, and contact olympus.Do not subject to large impacts such as dropping.In the unlikely event that a large impact is applied, even if there is no deformation in appearance, the strength may decrease, so do not use it after that.If any abnormality such as an abnormal sound or smell, abnormal output, malfunctions or abnormal appearance is suspected when using the instrument, stop using it.Replace it with a spare one and contact olympus immediately.If you notice any abnormality in the equipment (such as abnormal noise, odor, output abnormality, abnormal operation, abnormal appearance, etc.) during use, immediately stop using it, switch to a spare device, and contact the nearest service center designated by the company or the company's branch or sales office as indicated in the attached service center information".Olympus will continue to monitor field performance for this device.

Brand Name
SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18553579
Report Number9614641-2024-00145
Device Sequence Number20732186
Product Code LFL
UDI-Device Identifier04953170235665
UDI-Public04953170235665
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT3905
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer02/16/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown